Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 246, NWS Cleveland, OH

September 25, 2007Knox County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 25, 2007, 7:11 PM EDT for Knox County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2007, 7:11 PM EDT (23:11 UTC)
Expired
Sep 25, 2007, 8:00 PM EDT
In force
49 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Knox County, OH

The radar

The Cleveland radar (KCLE), 125 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 252312
SVRCLE
OHC083-260000-
/O.NEW.KCLE.SV.W.0246.070925T2311Z-070926T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
711 PM EDT TUE SEP 25 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTH CENTRAL OHIO

* UNTIL 800 PM EDT

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTH OF MOUNT VERNON...AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GAMBIER AND DANVILLE

LAT...LON 4024 8247 4026 8249 4026 8263 4029 8266
      4055 8239 4057 8223 4053 8217 4045 8217
      4041 8218 4023 8241
TIME...MOT...LOC 2311Z 221DEG 27KT 4030 8249

$$

KING
2 follow-up statements
000 
WWUS51 KCLE 252339
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
739 PM EDT TUE SEP 25 2007

OHC083-260000-
/O.CON.KCLE.SV.W.0246.000000T0000Z-070926T0000Z/
KNOX OH-
739 PM EDT TUE SEP 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR KNOX COUNTY...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DANVILLE...OR ABOUT 8 MILES NORTHEAST OF MOUNT VERNON...
MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GANN

LAT...LON 4024 8247 4026 8249 4026 8263 4029 8266
      4055 8239 4057 8223 4053 8217 4045 8217
      4041 8218 4023 8241
TIME...MOT...LOC 2339Z 221DEG 27KT 4046 8231

$$

FITZ
000 
WWUS51 KCLE 252351 RRA
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
752 PM EDT TUE SEP 25 2007

OHC083-260002-
/O.EXP.KCLE.SV.W.0246.000000T0000Z-070926T0000Z/
KNOX OH-
752 PM EDT TUE SEP 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY EXPIRES AT 800 PM
EDT...

LAT...LON 4024 8247 4026 8249 4026 8263 4029 8266
      4055 8239 4057 8223 4053 8217 4045 8217
      4041 8218 4023 8241
TIME...MOT...LOC 2352Z 221DEG 27KT 4053 8222

$$

FITZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:33 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 25, 3:33 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
333 PM EDT TUE SEP 25 2007

.SYNOPSIS...
A COLD FRONT EXTENDED FROM THE CENTRAL GREAT LAKES TO NORTHERN
TEXAS. AHEAD OF THE FRONT A WARM MOIST AND UNSTABLE FLOW CONTINUED
INTO THE OHIO VALLEY. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST
AND MOVE INTO NORTHWEST OHIO TONIGHT AND THEN STALL. THE FRONT
WILL MOVE SOUTHEAST OF THE AREA THURSDAY. HIGH PRESSURE WILL BUILD
IN BEHIND THE FRONT THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
VERY WARM MOIST AND UNSTABLE FLOW WILL PERSIST ACROSS THE AREA
OVERNIGHT. CURRENTLY MOST OF THE CLOUD COVER ACROSS THE AREA IS
DIURNAL WITH A MORE STABLE CLOUD SHIELD TO OUR WEST. ALSO
SCATTERED SHOWERS AND TSTMS ON RADAR MOSTLY TO OUR SOUTH AND
WEST. BELIEVE THESE CLOUDS WILL THIN AND SHWRS DISIPATE THROUGH
THE EVENING AS THE BOUNDARY LAYER COOLS. HOWEVER LATER THIS
EVENING AND OVERNIGHT MODELS BRING DEEPER MOISTURE TO OUR WEST
INTO THE AREA. WILL CONTINUE WITH LIKELY POPS NORTHWEST AND
MID/HIGH CHC ELSEWHERE. WEDNESDAY AND WEDNESDAY NIGHT THE FRONT
WILL STALL AND WAFFLE ABOUT AS WAVES OF LOW PRESSUER RIDE NE ALONG
THE BOUNDRY. WILL CONTINUE WITH LKLY POPS MOST AREAS..ALTHOUGH
NWRN OHIO NOT AS FAVORED GIVEN LARGE SCALE FORCING.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
FRONT MOVES EAST ON THURSDAY. WILL HANG ON TO LKLY POPS EAST IN
THE MORNING BUT WL BACK OFF TO CHC IN THE AFTERNOON AS THE DEEP
MOISTURE MOVES EAST. THURSDAY NIGHT WILL HANG ONTO A SMALL CHANCE
FAR NE TO ACCOUNT FOR THE COOLER TEMPERATURES MOVING ACROSS THE
LAKE POSSIBLY ALLOWING A COUPLE LAKE EFFECT SHOWERS TO DEVELOP.
TEMPS WILL BACK DOWN CLOSE TO NORMAL.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FRIDAY WILL CONTINUE WITH A SMALL CHANCE OF A LAKE EFFECT SHOWER
FAR NORTHEAST BUT HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND.
NEXT CHANCE OF RAIN WILL COME WITH ANOTHER COLD FRONT SUNDAY
NIGHT. EXPECT DRY CONDITIONS MONDAY AND TUESDAY

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
RAPID CLEARING TOOK PLACE THIS MORNING HELPING TO DESTABILIZE THE
ATMOSPHERE ACROSS THE SOUTHWWESTERN PORTIONS OF THE FORECAST AREA.
CONVECTION DEVELOPING ACROSS SOUTHWEST OHIO MOVING INTO THE
SOUTHERN PORTIONS OF THE FORECAST AREA CONTINUE TO WEAKEN AND
BECOME SUPPRESSED. AT THIS POINT...WILL CONTINUE WITH MENTION OF
THUNDERSTORMS OVER THE TOLEDO AND FINDLAY AREAS AND JUST MENTION
SHOWERS ELSEWHERE THIS AFTERNOON AND EVENING.

COLD FRONTAL PASSAGE EXPECTED TO OCCUR AROUND 14Z TOMORROW AT
TOLEDO AND FINDLAY PROGRESSING EAST THROUGH THE MORNING. HOLDING
OFF THE BEST CHANCE OF SHOWERS UNTIL AFTER COLD FRONTAL PASSAGE
WITH LOW CEILINGS AND SHOWER ACTIVITY DEVELOPING.

WINDS THROUGH THE NEXT 24 HOURS SHOULD REMAIN CONSISTENTLY OUT OF
THE SOUTHWEST AND THEN BECOME WEST TO NORTHWEST AFTER THE COLD FRONT.

HIGH PRESSURE BEGINS TO BUILD IN FROM THE NORTH ON THURSDAY BUT A
WEAK WAVE ALONG THE COLD FRONT WILL LIKELY KEEP SOME RAIN AND MVFR
CONDITIONS AROUND DURING THE DAY ON THURSDAY. DRIER AIR AND VFR
CONDITIONS SHOULD FINALLY WIN OUT BY FRIDAY AND REMAIN IN PLACE
THROUGH SATURDAY.

&&

.MARINE...
COLD FRONT STILL ON TRACK TO MOVE SE ACROSS THE LAKE WED MORNING AND
AFTERNOON.  UNTIL THEN...SW TO S FLOW WILL CONTINUE ON THE LAKE.
WINDS SHOULD DIE DOWN A LITTLE AFTER SUNSET.  PRECIP CHANCES WILL
CONTINUE TO RAMP UP AS FRONT APPROACHES WITH BEST CHANCES FOR
THUNDER LATE TONIGHT AND FOR SHOWERS ON WED AND WED EVE.  FLOW
SHOULD QUICKLY BECOME N TO NW BEHIND FRONT BUT AT THE SAME TIME
SHOULD DIMINISH.  BY WED EVE...FAIRLY LIGHT FLOW EXPECTED.
LINGERING SHOWERS POSSIBLE INTO THU.  AFTER THAT...HIGH PRESSURE
WILL QUICKLY BUILD IN WITH LIGHT FLOW THEN EXPECTED INTO SUN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...LOMBARDY
MARINE...KUBINA
Hazardous weather outlook, Sep 25, 5:44 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
544 AM EDT TUE SEP 25 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-260945-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
544 AM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW OF
THE STORMS COULD BE SEVERE...PARTICULARLY ACROSS NORTHWEST OHIO
DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAIN WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING
IF A SEVERE THUNDERSTORM WATCH IS ISSUED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:00 PM EDTMarine Weather StatementCLE60 min
Sep 25, 7:34 PM EDTSevere Thunderstorm WarningCLERichland26 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.